question-icon

What causes nausea, headache and fatigue while treating high BP?

default
Posted on Tue, 24 May 2016
Question: I am 63 - male. Had my second angioplasty with 3 stents two years ago. Was put on Pantocid 40mg, Nebi card 5mg in the morning, Deplat A 150 in the afternoon and Telma80 and Tonact EZ at night. Two weeks ago my BP was very high (180/105) .There was no change in spite of rest and change to low salt diet. The doctor made a slight change in my medication : Morning Pantocid 40, Nebicard 5mg, Telma H 80 after noon DeplatA150 and at night Cilacar 10 mg and tonact Ez. The BP is slightly low but not 140/90 - I feel drained out with slight nausea and headache. It wouldn't be fair to ask ' what should I do to keep healthy' However I am a bit worried about my kidneys with all these tablets to take. My name is XXXX
doctor
Answered by Dr. Pavan Kumar Gupta (2 hours later)
Brief answer....nausea,headache seem to be due to side effects of HYDROCHLORTHIAZIDE and cilacar and would be all right gradually
Detailed answer...
Hello,
Thanks for the query.
I have read your query and understand your concern.
Your current problems of nausea and headache seem to be due to H ( HYDROCHLORTHIAZIDE ) component of TELMA H 80 and CILACAR.
HYDROCHLORTHIAZIDE is a water pill which results in passage of more urine resulting in loss of salt. This salt loss ( primary potassium ) results in weakness and lethargy.
You can replenish this potassium by taking bananas,lemon,citrus fruits,coconut water etc.
Gradually you would be all right.
As far as kidneys are concerned,don't worry about the side effects of medicine,because the beneficial effects of these medicines are much more as compared to their side effects and moreover chances of side effects of medicines on kidneys are minimal.
Just relax. Keep taking your medications regularly and keep a tight control on your blood pressure because long standing uncontrolled high blood pressure has much more chances of damaging your kidneys than these medicines.
Keep a regular visit to your doctor.
Avoid excessive use of pain killers as these are toxic to kidneys.
Drink plenty of fluids and do regular exercises.
Avoid alcohol.
I hope it helps,however you are most welcome to revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta (14 hours later)
Dear Dr, XXXXXXX XXXXXXX XXXXXXX

Thank you for the reassuring reply. Frankly, I was prompted to ask this question because I started getting intermittent shooting pain from left low back. Hence the fear. Thank you once again for answer. I shall get back to you if need be.


XXXX
doctor
Answered by Dr. Pavan Kumar Gupta (28 minutes later)
Hello,
You are most welcome to ask any query any time.
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea, headache and fatigue while treating high BP?

Brief answer....nausea,headache seem to be due to side effects of HYDROCHLORTHIAZIDE and cilacar and would be all right gradually Detailed answer... Hello, Thanks for the query. I have read your query and understand your concern. Your current problems of nausea and headache seem to be due to H ( HYDROCHLORTHIAZIDE ) component of TELMA H 80 and CILACAR. HYDROCHLORTHIAZIDE is a water pill which results in passage of more urine resulting in loss of salt. This salt loss ( primary potassium ) results in weakness and lethargy. You can replenish this potassium by taking bananas,lemon,citrus fruits,coconut water etc. Gradually you would be all right. As far as kidneys are concerned,don't worry about the side effects of medicine,because the beneficial effects of these medicines are much more as compared to their side effects and moreover chances of side effects of medicines on kidneys are minimal. Just relax. Keep taking your medications regularly and keep a tight control on your blood pressure because long standing uncontrolled high blood pressure has much more chances of damaging your kidneys than these medicines. Keep a regular visit to your doctor. Avoid excessive use of pain killers as these are toxic to kidneys. Drink plenty of fluids and do regular exercises. Avoid alcohol. I hope it helps,however you are most welcome to revert to me for any further query. Best of luck Thanks